6MP & Hair Loss

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Sep 2011
Total Posts : 58
   Posted 2/25/2012 1:55 PM (GMT -7)   
Question regarding 6MP and hair loss. I've definitely been losing clumps of hair while on 6MP and my pony tail has definitely decreased significantly in width. Does it ever stop? I'm only on 25mg, but I guess it's enough to make the hair come flying out. I'm also on Alpurinol and not sure if that is causing it as well. Obviously I'll take thinner hair over colits but it definitely sucks and is kind of embarrassing to have my hair EVERYWHERE, all over my house, my clothes, etc. Ai yai yai!

Veteran Member

Date Joined Aug 2008
Total Posts : 5705
   Posted 2/25/2012 6:34 PM (GMT -7)   
     Yep, happened to me too.  Try using Nioxin shampoo and conditioner.  I purchased it at the hairdresser.  Penney's salon also carries it.

New Member

Date Joined Feb 2012
Total Posts : 3
   Posted 2/25/2012 6:54 PM (GMT -7)   
I was on 6MP for only a few days before it put me in the hospital for 4 days with pancreatitis. I've heard about people losing their hair on this drug though, that stinks :(

New Member

Date Joined Jan 2012
Total Posts : 16
   Posted 3/18/2012 12:46 AM (GMT -7)   
I lost quite a bit of hair on 6mp. When my gi took me off it, it took awhile to fill in but eventually did. Hang in there, uc is rough.
Uc diagnosed in 2002
I have taken pretty much every medicine out there
Had my j-pouch surgery on 1-18-12

Veteran Member

Date Joined May 2011
Total Posts : 5227
   Posted 3/18/2012 11:48 AM (GMT -7)   
i have noticed that my hair thinned, but i was on prednisone, 6mp, remicade, cipro, flagyl, prilosec, and zofran all at once. i am thinking that one or the combination of these medications had everything to do with it. the main thing that helped is that i got 10 inches cut off. when it was longer, it was more noticeable that it was very thin. now that it's up to my chin, it looks fuller and i can curl it to add some body.
current meds: remicade every 8 weeks- not working at all.

New Member

Date Joined Mar 2012
Total Posts : 15
   Posted 3/19/2012 3:50 PM (GMT -7)   
I lost a lot of hair when I was on 6MP. Every time I shampooed I would collect a handful of hair. Blood work later revealed that my liver tests were pretty bad b/c my body was metabolizing 6MP at an exponential rate. As a result, I had to switch from 6MP to Azathioprine + Allopurinol. After the switch, my liver recovered and the hair loss diminished substantially. Upon reflection I wondered if the hair loss was not solely 6MP induced, but as a result of a liver that was sickly.
Lialda (4.8 g), Azathioprine, Allopurinol, Mesalamine enemas

Regular Member

Date Joined Oct 2011
Total Posts : 36
   Posted 3/19/2012 5:41 PM (GMT -7)   
I was recently put on 6mp also as I was recently diagnosed with UC. I read here on another thread to take Biotin. I have been doing that and not washing my hair every day as I used to. I am still shedding, but it's at a minimum. I always collect it when I wash it anyway.

The liver disease is interesting to know. I'll have to ask about that as I had some funky LFT's before......

I am also taking Apriso which also has a side effect of hair loss as do most of the mesalmines.

Good luck,
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, November 26, 2015 12:45 AM (GMT -7)
There are a total of 2,541,131 posts in 280,879 threads.
View Active Threads

Who's Online
This forum has 150052 registered members. Please welcome our newest member, Mayank.
171 Guest(s), 7 Registered Member(s) are currently online.  Details
DazedPete1, Rockon, Hawaii-Guy, Mochi, lymedriven, finisului17, celebrate life

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube

©1996-2015 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer